Could Low Dose Naltrexone Work for 2 to 3 Months and Then Become Too High?
To follow up on a previous question on the possibility of 4.5 milligrams being too high. To clarify, could 4.5-milligram work for two to three months and then end up being too high after that? Yes, and we see that. The reason is because as LDN modulates the immune system and works intermittently on those pain receptors, the immune system works on everything a hundred percent of the time. As you reduce some of those issues, you then have a concentrated effort. Let's say you've got 10 things that the immune system is working on, and all of a sudden, you know three of them have been resolved. Now you've got the same number of army men, so to speak. You know, the same number of fighters going after seven and so that is a concentrated effort, and that is often what we see.
What we also see is that people don't necessarily always recognize where they're at on their scale, and sometimes, it has to do with other things that are going on. Perhaps stress is increased, vitamin D levels as we've been talking about back and forth, play an enormous role in all of this, and so perhaps your vitamin D level has changed, and that is going to change how LDN is going to work as well because of what's happening at the cellular level. So, to me, it really doesn't matter where you're at in the progress if you find that your dose all of a sudden doesn't seem to be working. You have two options; you can either talk to your prescriber about lowering your dose back to where you think you remember your dose was better or literally stopping, washing out and again. This is all through the confines of working with your provider. Stop, wash out and restart well at the bottom, and in some situations, that's when we also start the second daily dose and again those doses are often uneven, one is usually higher than the other. Rarely are they the same and that's when you can also possibly talk about maybe changing the dosage form, maybe going from a capsule to a scored tablet, a trochi that dissolve under your tongue or perhaps a liquid as well so that you can very carefully titrate that dose.